By the same authors

From the same journal

From the same journal

Classically integrable boundary conditions for symmetric-space sigma models

Research output: Contribution to journalArticlepeer-review



Publication details

JournalPhysics Letters B
DatePublished - 27 May 2004
Issue number3-4
Number of pages7
Pages (from-to)221-227
Original languageEnglish


We investigate boundary conditions for the non-linear sigma model on the compact symmetric space G/H. The Poisson brackets and the classical local conserved charges necessary for integrability are preserved by boundary conditions which correspond to involutions which commute with the involution defining H. Applied to SO(3)/SO(2), the non-linear sigma model on S-2, these yield the great circles as boundary submanifolds. Applied to G x G/G, they reproduce known results for the principal chiral model. (C) 2004 Elsevier B.V. All rights reserved.

    Research areas


Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations